ADVERTISEMENT

Q. What would be the reason for my unusual sensations?

Answered by
Dr. Bharat Udey
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 25, 2016 and last reviewed on: Oct 07, 2020

Hello doctor,

I am here because I have been dealing with a few health issues for about 2 years now. I feel weird and unusual sensations in my brain. The best way I can describe it is that it basically feels like there is a big bubble in my head, trying to fill in a missing gap or something, combined with a pins and needles feeling. Also, every now and then, I feel a very small pulsation or a kind of jerky feeling. It is very weird. The sensations are not painful, but they are very uncomfortable and very noticeable. It is a physical feeling and not a mental one. In other words, they are not simply because of depression or anxiety. They occur constantly and sometimes, they are more intense. I originally had thought that it was just a prolonged withdrawal from my medication (Adderall) and that my brain chemistry was just resetting back to normal. I had ceased taking this medication, roughly a year ago and even went to rehabilitation for some extra help. But, I am still noticing these very weird symptoms.

Also, whenever I do take my medication (Concerta), I do not feel the effect of the medication at all. It just recently happened, maybe four months ago. As soon as I got out of a rehabilitation center, I was switched to Concerta and it was working great. I only took it as prescribed, but out of nowhere, it all of a sudden just stopped working. I have even gone as far as taking breaks as long as two weeks and still nothing. It just does not make any sense to me. It is making me to worry that something more serious may be going on with me medically. I am going to meet a neurologist. I would also like to get a second opinion from another specialist. I should also mention that I had a SPECT scan done. I got the scan done just to get some insight on the behavior of my brain because of my ADHD. The SPECT scan came back and said that my results were 3 standard deviations away from the most extreme of cases. I am honestly not sure if those results were due to just depression as I have been going through a lot of it or if it was just a neurochemical thing from the quitting of Adderall. But, either way it showed that something was not quite right. The doctor said it was just from playing too many video games, but I do not really believe that.

I am worried that it could be a brain tumor, but I guess SPECT scans can detect brain tumors. The SPECT scan I had done did not show any brain tumors. The neurologist that I talked to online said it did not sound like anything serious from what I described. I have told the doctor, who did my SPECT scan, about what I have been going through. He says that it should not be Adderall that is still affecting me years later and he recommended me to see a neurologist. I have also told my psychiatrist that I normally see about what I have been going through as well and I guess he said that stimulants can take up to a year to recover from. Any help you can give me would be great. Thank you.

#

Hello,

Welcome to icliniq.com.

It seems that it has been because of your medications only that you are having these symptoms.

Your Attention deficit hyperactivity disorder symptoms were well controlled with Adderall (combination of Amphetamine and Dextroamphetamine), which is a more effective medication for ADHD.

However, now you have been started on Concerta (Methylphenidate), which is not as potent as Adderall. Hence, you are having all these symptoms. Besides medications, you should also opt for some behavioral therapies to regulate these symptoms.

These symptoms can be the reflection of your mind's craving to switch back to Adderall. Stimulant withdrawals can be protracted and can last for a longer period as well.

Hence, you must get yourself assessed in detail in view of stimulant therapy revision. Thank you.

For further information consult a psychiatrist online --> https://www.icliniq.com/ask-a-doctor-online/psychiatrist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Suffering from OCD(Obsessive Compulsive Disorder). Taking medicines, but I do not feel completely good. Please help.

My mom is diagnosed with "Idiopathic macular epiretinal membrane". Her eyesight is now 0.3 with glass. What is the pros and cons of taking correcting surgery?   Read full

What are the drugs of choice for social anxiety?

My mom is diagnosed with "Idiopathic macular epiretinal membrane". Her eyesight is now 0.3 with glass. What is the pros and cons of taking correcting surgery?   Read full

How can I overcome focus and verbal understanding issues?

My mom is diagnosed with "Idiopathic macular epiretinal membrane". Her eyesight is now 0.3 with glass. What is the pros and cons of taking correcting surgery?   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Alzheimer's Disease - an Overview
Alzheimer's is a neurodegenerative condition that can seriously hamper one's day to day activities and quality of life. ...  Read more»
My father is experiencing hospital delirium after ankle surgery. Please help.
Hi doctor, I am concerned about drug interaction for my father. He is experiencing hospital delirium after surgery. My ...  Read more»
Is there a chance for dengue reattack in the same season?
Hi doctor, I was diagnosed with dengue towards the end of last month. I was hospitalized for five days. I went through...  Read more»

Ask your health query to a doctor online?

Ask a Psychiatrist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.